Winter Weather, Hunterdon
- When
- January 26, 1:00 AM EST to January 27, 12:00 PM EST
- Where
- Hunterdon forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.567, -74.912 (the zone’s center; the record gives no point)
A complex winter storm that buried Long Island and southern New England under heavy snow and blizzard conditions spared most of New Jersey. The state was too far west to remain under heavier wrap-around snow for a prolonged period of time and the state was not affected much by a clipper low pressure system that preceded it from the west.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A complex winter storm that buried Long Island and southern New England under heavy snow and blizzard conditions spared most of New Jersey. The state was too far west to remain under heavier wrap-around snow for a prolonged period of time and the state was not affected much by a clipper low pressure system that preceded it from the west. Middlesex, Monmouth and Ocean Counties received the brunt of the heavy snow as snowfall reached 5 to 12 inches in those counties. Snowfall in Northwest New Jersey averaged 3 to 6 inches while snowfall in the southern half of the state (except in Ocean County) averaged 1 to 5 inches. A state of emergency was declared and a driving ban was enacted. Because of this, the total number of reported accidents and incidents was less than 100. The onshore flow did cause minor tidal flooding during the high tide cycle during the pre-dawn hours on the 27th as well as some beach erosion.
Snow began falling during the early morning on the 26th. In the southern half of the state, precipitation actually started as rain the evening before. While it snowed most of the day on the 26th, there were times where it briefly stopped or the intensity was very light. The snow fell at its steadiest and heaviest as bands backed into the state during the early and mid morning on the 27th. The snow ended late in the morning on the 27th in the southern third of the state and during the early afternoon of the 27th elsewhere.
In anticipation of a greater impact to the state, a state of emergency was declared by Governor Chris Christie. This authorizes the New Jersey director of emergency management to activate and coordinate the preparation, response and recovery efforts from the storm with all of the county and municipal emergency operations and government agencies. On the 26th, staggered dismissal of state employees began. Many schools dismissed early. Local government and school administrators cancelled public meetings. Social activities and after school activities were also cancelled. Speed reductions were in place on the New Jersey Turnpike and Garden State Parkway.
A total travel ban went into effect at 11 p.m. EST on the 26th. All service was also suspended on New Jersey Commuter trains and bus lines late that evening. As the storm's impact on the state was less than expected, the travel ban was lifted at 730 a.m. EST on the 27th. A modified New Jersey Transit train schedule started that afternoon and bus lines started to roll also. Cross honoring of transit tickets occurred through the 28th. On the 28th, full transit service was restored. Ferries implemented modified schedules as did Amtrak.
Representative snowfall included 12.0 inches in Manasquan (Monmouth County), 10.0 inches in Brick Township (Ocean County), 9.2 inches in Lincroft (Monmouth County), 9.0 inches in Long Branch (Monmouth County), 9.3 inches in Lavallette (Ocean County), 8.0 inches in East Brunswick (Middlesex County) and Berkeley Heights (Ocean County), 7.0 inches in South Brunswick (Middlesex County) and Franklin Township (Somerset County), 6.7 inches in Freehold (Monmouth County), 6.4 inches in South River (Middlesex County), 5.0 inches in White House Station (Hunterdon County), Hillsborough Township (Somerset County), Madison (Morris County) and Washington Crossing (Mercer County), 4.5 inches in Wantage (Sussex County), 4.4 inches in Ewing (Mercer County), 4.0 inches in Lebanon (Hunterdon County), Hope (Warren County) and Sparta (Sussex County), 3.9 inches in Folsom (Atlantic County) and Mount Laurel (Burlington County), 3.8 inches in Marcella (Morris County), 3.6 inches in Montgomery Township (Somerset County) and Hackettstown (Warren County), 3.4 inches in Southampton (Burlington County), 3.3 inches in Princeton (Mercer County), 3.1 inches in Tabernacle (Burlington County) and Somerdale (Camden County), 2.7 inches in Williamstown (Glocuester County), 2.6 inches in Lindenwold (Camden County), 2.4 inches in Flemington (Hunterdon County), 2.2 inches in Washington Township (Gloucester County), 2.0 inches in Pittsgrove (Salem County), 1.9 inches in Estell Manor (Atlantic County),1.0 inch at the Atlantic City International Airport and Beesleys Point (Cape May County) and 0.9 inches in Upper Deerfield (Cumberland County).
The onshore flow around the storm system also caused minor tidal flooding during the early morning high tide cycle on the 27th. While a couple of locations also reached minor tidal flooding thresholds with the afternoon high tide cycle, all of the highest tides with this event occurred in the morning. Highest tides included 7.17 feet above mean lower low water at Sandy Hook (Monmouth County). The minor tidal flooding threshold is 6.70 feet above mean lower low water. The highest tide at Atlantic City (Atlantic County) was 6.56 feet above mean lower low water. The minor tidal flooding threshold is 6.00 feet above mean lower low water. The highest tide at the Cape May Ferry Terminal (Cape May County) was 7.05 feet above mean lower low water. The minor tidal flooding threshold is 6.70 feet above mean lower low water. Along the tidal Watson Creek at Manasquan (Monmouth County), minor flooding occurred as the creek was above its 5.5 foot flood stage from Midnight EST through 246 a.m. EST on the 27th. It crested at 6.01 feet at 124 a.m. EST.
All of the following gage sites experienced minor tidal flooding. We are collaborating with municipalities to fine tune threshold heights for other categories of coastal flooding. Once they are made official, we will begin categorizing the type of coastal flooding at these sites. Highest tides included 7.51 feet above mean lower low water at South Amboy (Middlesex County), 7.52 feet above mean lower low water at Keansburg (Monmouth County), 6.17 feet above mean lower low water at Sea Bright (Monmouth County), 6.87 feet above mean lower at Belmar (Monmouth County), 3.17 feet above mean lower low water at Ship Bottom (Ocean County), 5.42 feet above mean lower low water at Tuckerton (Ocean County), 6.11 feet above mean lower low water at Absecon (Atlantic County), 6.12 feet above mean lower low water in Ocean City (Cape May County), 6.22 feet above mean lower low water in Avalon (Cape May County), 6.66 feet above mean lower low water at Stone Harbor (Cape May County) and 6.53 feet above mean lower low water in Cape May Harbor (Cape May County). | |The first low pressure system formed in Saskatchewan Province on the 24th. It proceeded to move southeast and passed through Iowa early on the 25th. It reached the lower Ohio Valley on the evening of the 25th as an arctic cold front was starting to move south through Delaware. The low pressure system reached West Virginia on the morning of the 26th as a secondary low pressure system was forming on the North Carolina coast. At 1 p.m. EST on the 26th, double barrel low pressure systems existed with the original still over West Virgina and an already stronger secondary (998 millibars) east of the Virginia coast. The former low pressure system moved into western Pennsylvania that evening while the latter low pressure system was already about 150 miles east of the Delmarva Peninsula. Later that evening the original low pressure system dissipated while the secondary low pressure system took a turn more to the north and started to intensify rapidly. At 7 a.m. EST on the 27th, that low pressure system had deepened to 975 millibars and was located southeast of Nantucket, Massachusetts. From there, the low pressure system started to slowly weaken as it drifted off to the northeast. While heavier snow did back into New Jersey overnight on the 26th, the offshore track spared most of the state and spared all of the state from the heaviest snow and blizzard conditions. It was estimated that the storm caused 500 million to 1.25 billion dollars in unrecoverable lost productivity and economic activity in the Northeast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 25, 9:48 PM EST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 PM EST SUN JAN 25 2015
.SYNOPSIS...
LOW PRESSURE IN THE OHIO VALLEY WILL TRACK EASTWARD AND MOVE OFF
THE MID ATLANTIC COAST ON MONDAY. THE LOW WILL THEN RAPIDLY
INTENSIFY IS IT MOVES NORTHEASTWARD, PASSING NEAR CAPE COD LATE ON
TUESDAY BEFORE REACHING NOVA SCOTIA ON WEDNESDAY. HIGH PRESSURE
FROM THE WEST IS FORECAST FOR WEDNESDAY. A WEAK LOW IS EXPECTED TO
FOLLOW AND PASS OVER OUR REGION ON EITHER THURSDAY NIGHT OR
FRIDAY. ANOTHER AREA OF HIGH PRESSURE IS THEN ANTICIPATED FOR NEXT
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AN ARCTIC FRONT CONTINUES TO OOZE ITS WAY SOUTHWARD ACROSS OUR AREA
AND IS ACROSS THE DELMARVA AT 02Z. THE COLDER AIR AND MORE NOTABLY
MUCH DRIER AIR IS EASING SOUTHWARD THIS EVENING. THIS BOUNDARY
CONNECTS INTO LOW PRESSURE OVER THE OHIO VALLEY, AND THIS WILL TRACK
OVER THE APPALACHIANS.
THE INCREASING LARGE SCALE LIFT AND ESPECIALLY ISENTROPIC LIFT UP
AND OVER THE COOLING LOW-LEVEL AIRMASS SOUTHWARD IS RESULTING IN
LIGHT RAIN/SNOW FROM ABOUT THE PHILADELPHIA METRO ON WESTWARD. THE
BULK OF THE LIFT FOR MUCH OF THE NIGHT APPEARS TO BE NEAR AND NORTH
OF THE MASON-DIXON LINE, AND THEREFORE THE POPS WERE LOWERED FOR
AWHILE ACROSS THE SOUTHERN AREAS. IT WILL BE A RACE BETWEEN THE
INCOMING PRECIPITATION SHIELD AND THE RATHER DRY LOW-LEVEL AIR
SEEPING SOUTHWARD. THE BOUNDARY LAYER ESPECIALLY IN THIS CORRIDOR
IS STILL JUST MILD ENOUGH EARLY ON THAT SOME LIGHT RAIN IS
OCCURRING, HOWEVER THIS SHOULD TRANSITION OVER TO A RAIN/SNOW MIX
THEN SNOW AS COOLING CONTINUES. AS OF NOW, SOME FREEZING RAIN IS NOT
ANTICIPATED TO BE A CONCERN.
IT APPEARS THAT UP TO 2 INCHES OF SNOW OVERALL OCCURS WITH THIS
MAINLY OVER THE WESTERN ZONES WHERE BETTER LIFT AND MOISTURE
DEVELOPS AND IS MAINTAINED. THEREFORE THE QPF AND SNOW AMOUNTS WERE
TWEAKED SOME. IT DOES APPEAR THAT SOME LOCALIZED HIGHER AMOUNTS ARE
POSSIBLE MAINLY TOWARD THE LOWER SUSQUEHANNA VALLEY, DUE TO
BETTER/LONGER LIFT AND MOISTURE.
THE HOURLY GRIDS WERE ADJUSTED TO SHOW INITIAL WARMER TEMPERATURES
AND HIGHER DEW POINTS ACROSS THE SOUTHERN HALF OF THE CWA, AND LOWER
DEW POINTS ACROSS THE NORTH. THE LAMP/LAV GUIDANCE WAS USED TO HELP
ASSIST WITH TRENDS. SOME TWEAKS WERE MADE TO THE LOW TEMPERATURES.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THROUGH THE DAYTIME MONDAY, THE PREVIOUSLY MENTIONED LOW PRESSURE
WILL TRACK FROM AROUND THE CENTRAL APPALACHIANS EARLY MONDAY
MORNING TO OFF THE NORTH CAROLINA COAST. MEANWHILE, THE PREVIOUSLY
MENTIONED UPPER SHORTWAVE WILL DEEPEN AND BECOME A CLOSED UPPER
LOW. THESE FEATURES WILL THEN ULTIMATELY ALLOW FOR QUICK
INTENSIFICATION OF THIS SYSTEM AS IT TRACKS NORTHEAST FROM LATE-
DAY MONDAY THROUGH MONDAY NIGHT.
A GENERALLY LIGHT SNOW WILL BE ONGOING THROUGH MONDAY MORNING AS
THE INITIAL CLIPPER LOW IS PASSING BY TO OUR SOUTH ON ITS WAY TO
THE COAST, AND AS PREVIOUSLY MENTIONED ABOVE, A GENERAL ONE TO
THREE OR FOUR INCH SNOW ACCUMULATION CAN BE ANTICIPATED THROUGH
THE MIDDLE OF THE DAY MONDAY, WITH THE HIGHER AMOUNTS EXPECTED TO
EXTEND FROM PORTIONS OF EASTERN PENNSYLVANIA INTO CENTRAL AND
NORTHERN NEW JERSEY. MEANWHILE, AS TEMPERATURES BEGIN TO WARM
THROUGH THE DAYTIME MONDAY, SOME MIXING OR CHANGE-OVER TO RAIN IN
EXPECTED FOR SOUTHEASTERN PORTIONS OF NEW JERSEY AND DOWN INTO THE
DELMARVA, GENERALLY LIMITING ANY SUNDAY NIGHT TO MONDAY DAYTIME
ACCUMULATIONS TO AROUND AN INCH OR LESS.
NORTHEAST WINDS THROUGH THE DAYTIME MONDAY WILL BE INCREASING,
WITH GUSTS INTO THE 25 TO 30 MPH RANGE, ESPECIALLY BY THE END OF
THE DAY. MAXIMUM TEMPERATURES INCORPORATED SOME MET AND MAV
GUIDANCE WITH CONTINUITY, AND WE ANTICIPATE HIGHS TO RANGE FROM
THE LOWER AND MIDDLE 20S NORTH TO THE UPPER 30S AND PERHAPS SOME
40S INTO THE FAR SOUTHERN DELMARVA.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
***A MAJOR SNOWSTORM WILL AFFECT OUR REGION FOR MONDAY NIGHT INTO
TUESDAY***
930 PM UPDATE...WE ARE MAKING NO CHANGES TO THE WINTER WEATHER
HEADLINES ATTM. THE WATCH REMAINS ACROSS THE WESTERN/SOUTHWESTERN
ZONES AS UNCERTAINTY STILL EXISTS HERE ON HOW FAR WEST THE HEAVY
SNOW GETS. THERE LOOKS TO BE A SHARP CUTOFF WITH A WESTERN EXTENT,
AND THE OVERNIGHT SHIFT WILL EXAMINE ALL OF THE NEW GUIDANCE AND
THEN MAKE A DECISION EARLY MONDAY MORNING.
OTHERWISE, THE STORM FOR MONDAY NIGHT AND TUESDAY CONTINUES TO
COME TOGETHER. THE SURFACE LOW WILL INTENSIFY RAPIDLY OFF THE
MIDDLE ATLANTIC COAST ON MONDAY NIGHT BEFORE MOVING UP TOWARD THE
WATERS OFF EASTERN LONG ISLAND AND SOUTHEASTERN NEW ENGLAND FOR
TUESDAY. THE SYSTEM SHOULD THEN CONTINUE NORTHEASTWARD REACHING
NOVA SCOTIA ON WEDNESDAY.
ABUNDANT ATLANTIC MOISTURE WILL WRAP INTO THE STORM AND WE ARE
ANTICIPATING SIGNIFICANT SNOWFALL TOTALS. FROM NEW JERSEY
NORTHEASTWARD ONE TO TWO FOOT TOTALS ARE FORECAST TO BE COMMON.
AMOUNTS IN EXCESS OF TWO FEET ARE POSSIBLE IN OUR FORECAST ARE
TOWARD NORTHEASTERN NEW JERSEY AND THE NORTHERN PART OF THE NEW
JERSEY COAST, INCLUDING MONMOUTH COUNTY AND OCEAN COUNTY.
THE EASTERN EDGE OF PENNSYLVANIA MAY SEE AMOUNTS AROUND A FOOT.
AS ONE WORKS WESTWARD TOWARD THE SUSQUEHANNA RIVER VALLEY, AMOUNTS
MAY BEGIN TO LESSEN TOWARD THE 4 TO 6 INCH RANGE. THE SAME IS TRUE
FOR THE UPPER DELMARVA.
BASED ON HIGH CONFIDENCE, WE HAVE UPGRADED MOST OF OUR NEW JERSEY
COUNTIES, AS WELL AS MUCH OF SOUTHEASTERN PENNSYLVANIA TO A WINTER
STORM WARNING FOR MONDAY NIGHT AND TUESDAY. WE HAVE UPGRADED THE
BLIZZARD WATCH TO A BLIZZARD WARNING FOR THE COUNTIES OF
MIDDLESEX, MONMOUTH AND OCEAN.
FOR THE WESTERN AND SOUTHWESTERN PARTS OF OUR FORECAST AREA, WE
HAVE LEFT THE WINTER STORM WATCH IN PLACE UNTIL WE CAN GET A
BETTER HANDLE ON THE EXPECTED IMPACTS ON THE EDGE OF THE
PRECIPITATION SHIELD. THERE MAY VERY WELL BE A SHARP CUT OFF IN
SNOWFALL AMOUNTS AS ONE APPROACHES THE SUSQUEHANNA RIVER VALLEY
AND THE CHESAPEAKE BAY REGION.
TEMPERATURES WILL BE MOSTLY IN THE 20 TO 30 DEGREE RANGE DURING
THE SNOW EVENT WITH THE BRISK NORTHEAST WIND BACKING TOWARD THE
NORTHWEST. FREQUENT GUSTS IN EXCESS OF 35 MPH ARE ANTICIPATED IN
OUR NORTHERN COASTAL COUNTIES AND THAT IS THE REASON FOR THE THREE
COUNTIES BEING INCLUDED IN THE BLIZZARD WARNING.
THE SNOW SHOULD END GRADUALLY FROM SOUTHWEST TO NORTHEAST IN OUR
FORECAST AREA FROM TUESDAY AFTERNOON THROUGH EARLY TUESDAY NIGHT.
IT SHOULD BE DRY AND COLD FOR WEDNESDAY AND WEDNESDAY NIGHT.
A CLIPPER SYSTEM FROM THE NORTHWEST AND WEST MAY BRING A SHOT OF
LIGHT SNOW FROM LATE THURSDAY INTO FRIDAY.
ANOTHER SHOT OF COLD DRY AIR IS ANTICIPATED FOR NEXT WEEKEND.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
**HIGH IMPACT EVENT EXPECTED MONDAY AND TUESDAY**
REST OF TONIGHT...VFR CEILINGS LOWERING TO MVFR TOWARD MIDNIGHT THEN
TO IFR BY DAYBREAK. SOME RAIN/SNOW THEN SNOW IS ANTICIPATED TO
OVERSPREAD MOST OF THE AREA FROM THE WEST TO EAST THROUGH 06Z, WITH
MOST OF THIS FROM THE KPHL METRO AREA ON NORTH AND WEST. SNOW
ACCUMULATIONS ARE ANTICIPATED TO BE UP TO 2 INCHES MAINLY WEST OF
KPHL. NORTHEASTERLY WINDS INCREASING TO 10 TO 15 KNOTS. SOME
GUSTINESS SHOULD DEVELOP LATE ESPECIALLY CLOSER TO THE COAST.
MONDAY...GENERALLY IFR TO POSSIBLE LOW-END MVFR CONDITIONS ARE
ANTICIPATED TO CONTINUE WITH LIGHT SNOW. SOME RAIN/SNOW MIX IS
EXPECTED BY LATE MORNING THROUGH THE AFTERNOON FOR KMIV/KACY.
GUSTY NORTHEAST WINDS ARE ANTICIPATED, WITH GUSTS REACHING BETWEEN
25 TO 30 KNOTS. ADDITIONAL DAYTIME ACCUMULATIONS TO AROUND AN
INCH, WITH HEAVIER SNOW DEVELOPING THEN INTO MONDAY NIGHT.
OUTLOOK...
MONDAY NIGHT AND TUESDAY...SIGNIFICANT SNOWFALL WILL LIKELY BRING
AIR TRAFFIC TO A STANDSTILL ON MONDAY NIGHT AND TUESDAY.
CONDITIONS ARE FORECAST TO BE LIFR AND SNOW ACCUMULATIONS IN
EXCESS OF ONE FOOT ARE ANTICIPATED AT KPHL WITH GREATER AMOUNTS TO
THE NORTHEAST AND SLIGHTLY LOWER AMOUNTS TO THE SOUTHWEST.
TUESDAY NIGHT...CLEARING IS ANTICIPATED WITH A GUSTY NORTHWEST
WIND.
WEDNESDAY THROUGH THURSDAY MORNING...MAINLY VFR.
THURSDAY AFTERNOON THROUGH FRIDAY...A CHANCE OF SNOW. CONDITIONS
MAY LOWER INTO THE MVFR OR IFR RANGE FOR A TIME.
&&
.MARINE...
SUB-ADVISORY CONDITIONS ARE EXPECTED FOR THE COASTAL WATERS AND
DELAWARE BAY FOR MOST OF TONIGHT. TOWARD THE EARLY MORNING OF
MONDAY, CONDITIONS WILL BE RAMPING UP TO SCA LEVELS AS NORTHEAST
WINDS WILL BE GUSTING UP TO AROUND 30 KNOTS BY THE 12Z TO 15Z
MONDAY TIMEFRAME. FOR THE REST OF MONDAY THEN, CONTINUED
DETERIORATING CONDITIONS ARE EXPECTED THROUGH MONDAY AFTERNOON,
WITH GALE FORCE WIND GUSTS EXPECTED FOR DELAWARE BAY AND THE
COASTAL WATERS. BY MONDAY NIGHT, STORM FORCE GUSTS ARE ANTICIPATED
FOR THE COASTAL WATERS. SEAS WILL BE BUILDING TO BETWEEN 3 AND 6
FEET FOR DELAWARE BAY DURING MONDAY AND INTO MONDAY NIGHT, WITH
SEAS EVENTUALLY BUILDING TO BETWEEN 10 AND 16 FEET FOR THE COASTAL
WATERS LATER MONDAY NIGHT. MARINE HEADLINES INCLUDE A GALE WARNING
FOR DELAWARE BAY AND FOR THE COASTAL WATERS FROM CAPE MAY TO
FENWICK ISLAND, FROM MONDAY AFTERNOON THROUGH THE DAYTIME TUESDAY,
WITH STORM WARNINGS ISSUED FOR THE COASTAL WATERS FROM SANDY HOOK
TO CAPE MAY, NJ THROUGH THE DAYTIME TUESDAY.
OUTLOOK...
MONDAY NIGHT AND TUESDAY...A MARINE STORM WARNING IS IN EFFECT
FOR OUR OCEAN WATERS OFF NEW JERSEY. A GALE WARNING IS IN EFFECT
FOR THE WATERS OFF DELAWARE AND FOR DELAWARE BAY.
TUESDAY NIGHT...GALE FORCE WIND GUSTS ARE LIKELY. FREEZING SPRAY
WILL BE AN ISSUE, AS WELL.
WEDNESDAY...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WITH
ADDITIONAL FREEZING SPRAY ISSUES.
WEDNESDAY NIGHT THROUGH FRIDAY...NO MARINE HEADLINES ARE
ANTICIPATED.
&&
.TIDES/COASTAL FLOODING...
WE HAVE ISSUED A COASTAL FLOOD WATCH FOR MONDAY NIGHT'S HIGH TIDE
ALONG THE COASTS OF NEW JERSEY AND DELAWARE AND ON DELAWARE BAY.
WITH THE STRENGTHENING STORM OFF THE MIDDLE ATLANTIC COAST AND THE
STRONG NORTHEAST TO NORTH WIND, MODERATE TIDAL FLOODING APPEARS
LIKELY.
WE ARE THINKING THAT THERE COULD BE SOME MINOR TIDAL FLOODING ON
THE TIDAL DELAWARE RIVER AND PERHAPS ON THE UPPER EASTERN SHORE OF
CHESAPEAKE BAY. HOWEVER, WE HAVE TIME TO ADDRESS THAT WITH AN
ADVISORY, IF NECESSARY.
ALSO, WE WILL KEEP AN EYE ON THE DAYTIME HIGH TIDE ON TUESDAY. IF
THE WIND IS SLOW TO BACK TO THE NORTHWEST, WE MAY EXPERIENCE
ANOTHER CYCLE WITH MINOR TO MODERATE TIDAL FLOODING.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM NOON MONDAY TO 6 PM EST TUESDAY FOR
PAZ070-071-103>106.
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING FOR PAZ054-055-060>062-101-102.
NJ...WINTER STORM WARNING FROM NOON MONDAY TO 6 PM EST TUESDAY FOR
NJZ001-007>010-015>019-021>025-027.
COASTAL FLOOD WATCH FROM MONDAY EVENING THROUGH LATE MONDAY
NIGHT FOR NJZ012>014-016-020>027.
BLIZZARD WARNING FROM NOON MONDAY TO 6 PM EST TUESDAY FOR
NJZ012>014-020-026.
DE...COASTAL FLOOD WATCH FROM MONDAY EVENING THROUGH LATE MONDAY
NIGHT FOR DEZ001>004.
WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR DEZ002>004.
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING FOR DEZ001.
MD...WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR MDZ012-015-019-020.
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING FOR MDZ008.
MARINE...STORM WARNING FROM NOON MONDAY TO 6 PM EST TUESDAY FOR
ANZ450>453.
GALE WARNING FROM NOON MONDAY TO 6 PM EST TUESDAY FOR ANZ430-
431-454-455.
&&
SYNOPSIS...GORSE/IOVINO
NEAR TERM...GORSE
SHORT TERM...KLINE
LONG TERM...GORSE/IOVINO
AVIATION...GORSE/IOVINO/KLINE
MARINE...IOVINO/HEAVENER/KLINE
TIDES/COASTAL FLOODING...IOVINOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 418 PM EST SUN JAN 25 2015 NJZ001-007>010-015-017>019-PAZ070-071-103>106-262130- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 418 PM EST SUN JAN 25 2015 ...WINTER STORM WARNING IN EFFECT FROM NOON MONDAY TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THERE WILL BE AN INITIAL SHOT OF LIGHT SNOW TONIGHT INTO MONDAY MORNING BEFORE THE MAIN SNOWSTORM ARRIVES ON MONDAY NIGHT AND TUESDAY. SNOWFALL AMOUNTS TONIGHT AND MONDAY MORNING ARE FORECAST TO RANGE FROM ONE TO THREE INCHES AND THE SNOW WILL HAVE AN IMPACT ON MONDAY MORNING'S COMMUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012>014-020-026-262130- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN- 418 PM EST SUN JAN 25 2015 ...BLIZZARD WARNING IN EFFECT FROM NOON MONDAY TO 6 PM EST TUESDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE WILL BE AN INITIAL SHOT OF LIGHT SNOW TONIGHT INTO MONDAY MORNING BEFORE THE MAIN SNOWSTORM ARRIVES ON MONDAY NIGHT AND TUESDAY. SNOWFALL AMOUNTS TONIGHT AND MONDAY MORNING ARE FORECAST TO RANGE FROM ONE TO THREE INCHES AND THE SNOW WILL HAVE AN IMPACT ON MONDAY MORNING'S COMMUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ016-021>025-027-262130- SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON- 418 PM EST SUN JAN 25 2015 ...WINTER STORM WARNING IN EFFECT FROM NOON MONDAY TO 6 PM EST TUESDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE WILL BE AN INITIAL SHOT OF LIGHT SNOW TONIGHT INTO MONDAY MORNING BEFORE THE MAIN SNOWSTORM ARRIVES ON MONDAY NIGHT AND TUESDAY. SNOWFALL AMOUNTS TONIGHT AND MONDAY MORNING ARE FORECAST TO RANGE FROM ONE TO THREE INCHES AND THE SNOW WILL HAVE AN IMPACT ON MONDAY MORNING'S COMMUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-262130- NEW CASTLE- 418 PM EST SUN JAN 25 2015 ...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... ...COASTAL FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE. .DAY ONE...TONIGHT. THERE WILL BE AN INITIAL SHOT OF LIGHT SNOW TONIGHT INTO MONDAY MORNING BEFORE THE MAIN SNOWSTORM ARRIVES ON MONDAY NIGHT AND TUESDAY. SNOWFALL AMOUNTS TONIGHT AND MONDAY MORNING ARE FORECAST TO RANGE FROM ONE TO THREE INCHES AND THE SNOW WILL HAVE AN IMPACT ON MONDAY MORNING'S COMMUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-PAZ054-055-060>062-101-102-262130- CECIL-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER- EASTERN CHESTER- 418 PM EST SUN JAN 25 2015 ...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THERE WILL BE AN INITIAL SHOT OF LIGHT SNOW TONIGHT INTO MONDAY MORNING BEFORE THE MAIN SNOWSTORM ARRIVES ON MONDAY NIGHT AND TUESDAY. SNOWFALL AMOUNTS TONIGHT AND MONDAY MORNING ARE FORECAST TO RANGE FROM ONE TO THREE INCHES AND THE SNOW WILL HAVE AN IMPACT ON MONDAY MORNING'S COMMUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ012-015-019-020-262130- KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 418 PM EST SUN JAN 25 2015 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TONIGHT. THERE WILL BE AN INITIAL SHOT OF LIGHT SNOW TONIGHT INTO MONDAY MORNING BEFORE THE MAIN SNOWSTORM ARRIVES ON MONDAY NIGHT AND TUESDAY. SNOWFALL AMOUNTS TONIGHT AND MONDAY MORNING ARE FORECAST TO RANGE UP TO AN INCH OR TWO AND THE SNOW WILL HAVE AN IMPACT ON MONDAY MORNING'S COMMUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-262130- KENT-INLAND SUSSEX-DELAWARE BEACHES- 418 PM EST SUN JAN 25 2015 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... ...COASTAL FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN DELAWARE. .DAY ONE...TONIGHT. THERE WILL BE AN INITIAL SHOT OF LIGHT SNOW TONIGHT INTO MONDAY MORNING BEFORE THE MAIN SNOWSTORM ARRIVES ON MONDAY NIGHT AND TUESDAY. SNOWFALL AMOUNTS TONIGHT AND MONDAY MORNING ARE FORECAST TO RANGE UP TO AN INCH OR TWO AWAY FROM THE COAST AND THE SNOW WILL HAVE AN IMPACT ON MONDAY MORNING'S COMMUTE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>453-262130- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 418 PM EST SUN JAN 25 2015 ...STORM WARNING IN EFFECT FROM NOON MONDAY TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-454-455-262130- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 418 PM EST SUN JAN 25 2015 ...GALE WARNING IN EFFECT FROM NOON MONDAY TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1115 PM EST SUN JAN 25 2015 NJZ017>019-PAZ060-070-071-101>104-260715- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-DELAWARE- PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY- INCLUDING THE CITIES OF...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...READING...MEDIA...PHILADELPHIA... HONEY BROOK...OXFORD...WEST CHESTER...KENNETT SQUARE... COLLEGEVILLE...POTTSTOWN...NORRISTOWN...LANSDALE 1115 PM EST SUN JAN 25 2015 ...ICING OF PAVEMENTS POSSIBLE OVERNIGHT FROM NEAR READING TO PHILADELPHIA PENNSYLVANIA AND ITS NEARBY SUBURBS... INTERMITTENT LIGHT SNOW COMBINED WITH TEMPERATURES FALLING INTO AND THROUGH THE 20S OVERNIGHT WILL PROBABLY RESULT IN DANGEROUS PATCHES OF ICING ON ALL UNTREATED SURFACES. IT IS RECOMMENDED TO SLOW DOWN AND LEAVE MORE THAN THE USUAL DISTANCE BETWEEN YOU AND THE CAR AHEAD AS WELL AS MOVING TOWARD INTERSECTIONS. DRAG
The national radar mosaic for the moment the first event began.
16 winter weather, 5 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, January 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 555029, 555033, 555034, 555035, 555030, 555031, 554718, 555027, 555028, 555032, 554719, 554722, 555026, 555040, 555025, 555036, 555037, 555038, 555039, 554721, 554723.